Alert archive / Wisconsin / Special Weather Statements in 2022
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 23, 2022, 5:21 PM CDT for Chippewa County, Dunn County, Eau Claire County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2022, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 23, 2022, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.00 in
- Wind
- 30
Counties Chippewa County, WI, Dunn County, WI, Eau Claire County, WI
The radar
The La Crosse radar (KARX), 121 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
739
WWUS83 KMPX 232221
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
521 PM CDT Sat Jul 23 2022
WIZ025-027-028-232300-
Chippewa WI-Dunn WI-Eau Claire WI-
521 PM CDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of eastern Dunn,
southern Chippewa and western Eau Claire Counties through 600 PM
CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near
Menomonie, moving east at 55 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Elk Mound around 530 PM CDT.
Lake Hallie around 540 PM CDT.
Other locations in the path of this storm include Altoona, Eau
Claire, Lake Wissota and Fall Creek.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 41 and 80.
U.S. Highway 53 between mile markers 86 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4476 9204 4510 9184 4507 9106 4464 9117
TIME...MOT...LOC 2221Z 273DEG 49KT 4484 9190
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
JRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:52 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 23, 2:52 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 252 PM CDT Sat Jul 23 2022 .DISCUSSION...(This evening through Saturday) Issued at 252 PM CDT Sat Jul 23 2022 KEY MESSAGES: - Thunderstorms will continue this afternoon will little chance for severe. - If the environment can recover parts of southern Minnesota could see another round of thunderstorms this evening into tonight with severe possible. Slow moving clusters of storms have moved across much of Minnesota and Wisconsin today turning over much of the environment. Some additional showers and thunderstorms will continue to occur as the forcing along the warm front and LLJ kick up this evening into tonight. The best location for additional thunderstorms would be down in far southern Minnesota along I-90. As the clusters of storms played out today each run of high resolution guidance has moved farther and farther south as more observations from today gets assimilated into the models. Until the cold front passes through this evening into tonight from north to south chances will continue for showers and thunderstorms. As always thunderstorm rainfall varies significantly over short distances. As we have started to see clearing move into western Minnesota as the morning and afternoon storms come to an end recover of the atmosphere remains possible and a round two of storms could occur ahead of the cold front. Behind the cold front tomorrow will be cooler and drier with highs in the mid to upper 70s. All round a pretty great day in Minnesota for late July. Only downside is there will be some gusty winds starting in the late morning/early afternoon. High pressure will move into the Upper Midwest behind the cold front, so these cooler temperatures and drier weather will continue into Monday. The next chance for rain will come on Tuesday as another cold front moves across the Upper Midwest. How this cold front plays out will depend on the timing of its passage. If it is later in the day then thunderstorms could occur and be strong. If it is earlier in the day then it would trend towards rain showers with some isolated thunder. It all depends on how much instability can build ahead of this passage. If the passage can hold off then WAA could return high temperatures back above normal. Behind the cold front high pressure will move in for the rest of the week. So expect more near normal temperatures will few chances for rain Wednesday into Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1225 PM CDT Sat Jul 23 2022 Storms around the MKT terminal area will track to the east this afternoon. This area of storms is unlikely to impact other terminals. To north of MKT is an area of showers with some occasional TS. There remains a chance for a second round of storms later this evening. Of all TAF sites only MKT has much of a chance of seeing anything. It should be to the south and east of other TAF sites. Skies will clear as we head into tomorrow morning with gusty winds returning in the late morning/early afternoon time period. KMSP... The main area of activity will remain south of the terminal this afternoon. SHRA is expected with some TS possible within the terminal area. This should however remain VFR, with a chance for brief MVFR is a small thunderstorm does make it this far north. The second round of storms will stay south of MSP. VFR overnight into tomorrow with gusty winds starting in the late morning. /OUTLOOK FOR KMSP/ Mon...VFR. Winds W around 5 kts. Tue...VFR. Chc TSRA. Wind SW at 10-15 kts. Wed...VFR chance TSRA/MVFR. Wind NW 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...NDC AVIATION...NDC
Hazardous weather outlook, Jul 23, 3:38 AM CDT, 13 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 338 AM CDT Sat Jul 23 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 240845- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 338 AM CDT Sat Jul 23 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Two rounds of severe weather are expected today. Round one will be this morning, roughly along the Minnesota river from west central into southeast Minnesota. Large hail, damaging wind gusts, and locally heavy downpours will be the primary hazards with this morning round of storms. Round two is expected to develop this afternoon from south central into east central Minnesota and continue east across southeast Minnesota and western Wisconsin into the evening. Destructive wind gusts, large hail, locally heavy rainfall, and a tornado or two will be possible with this second round of storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed this morning and again this afternoon and evening.
In the hours before
Special weather statement, Jul 23, 12:36 PM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1236 PM CDT Sat Jul 23 2022
MNZ077-078-085-231815-
Steele MN-Rice MN-Goodhue MN-
1236 PM CDT Sat Jul 23 2022
...Strong thunderstorms will impact portions of northern Steele,
southwestern Goodhue and southeastern Rice Counties through 115 PM
CDT...
At 1236 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nerstrand to near Medford to 8 miles
southwest of Owatonna. Movement was east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Nerstrand around 1240 PM CDT.
Kenyon around 1250 PM CDT.
Other locations in the path of these storms include Wanamingo,
Zumbrota, Goodhue and Pine Island.
This includes the following highways...
Interstate 35 between mile markers 35 and 50.
U.S. Highway 14 between mile markers 170 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
south central Minnesota. A Severe Thunderstorm Watch also remains in
effect until 700 PM CDT for southeastern Minnesota.
&&
LAT...LON 4399 9335 4443 9316 4443 9243 4437 9244
4436 9255 4420 9256 4419 9304 4397 9305
TIME...MOT...LOC 1736Z 269DEG 38KT 4438 9312 4416 9317 4400 9332
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
PEMLocal storm report, Jul 23, 12:40 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1240 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM TSTM WND GST 3 NNW OWATONNA 44.12N 93.25W
07/23/2022 M51 MPH STEELE MN AWOS
KOWA - OWATONNA AIRPORT.
&&
JLTLocal storm report, Jul 23, 1:33 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
133 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG KENYON 44.27N 92.99W
07/23/2022 GOODHUE MN AMATEUR RADIO
MULTIPLE 10 TO 15 INCH DIAMETER TREES DOWN,
POWER LINES DOWN, AND BRANCHES DOWN IN
KENYON.
&&
TDHLocal storm report, Jul 23, 1:56 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
156 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM TSTM WND GST 1 W DANUBE 44.79N 95.12W
07/23/2022 E70 MPH RENVILLE MN PUBLIC
SEVERAL TREES AND POWER LINES WERE BLOWN
DOWN BETWEEN RENVILLE AND OLIVIA. TIME IS
ESTIMATED BASED ON RADAR AND DURATION.
&&
JLTLocal storm report, Jul 23, 1:57 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
157 PM CDT SAT JUL 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND GST BUFFALO LAKE 44.74N 94.62W
07/23/2022 E65 MPH RENVILLE MN COUNTY OFFICIAL
SEVERAL TREES WERE BLOWN DOWN AROUND BUFFALO
LAKE. TIME IS ESTIMATED BASED ON RADAR AND
DURATION.
&&
JLTSpecial weather statement, Jul 23, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
521 PM CDT Sat Jul 23 2022
WIZ025-027-028-232300-
Chippewa WI-Dunn WI-Eau Claire WI-
521 PM CDT Sat Jul 23 2022
...A strong thunderstorm will impact portions of eastern Dunn,
southern Chippewa and western Eau Claire Counties through 600 PM
CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near
Menomonie, moving east at 55 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Elk Mound around 530 PM CDT.
Lake Hallie around 540 PM CDT.
Other locations in the path of this storm include Altoona, Eau
Claire, Lake Wissota and Fall Creek.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 41 and 80.
U.S. Highway 53 between mile markers 86 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4476 9204 4510 9184 4507 9106 4464 9117
TIME...MOT...LOC 2221Z 273DEG 49KT 4484 9190
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:02 AM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle | 43 min |
| Jul 23, 8:39 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 51 min |
| Jul 23, 9:03 AM CDT | Special Weather Statement | MPX | Renville | 27 min |
| Jul 23, 9:33 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville | 42 min |
| Jul 23, 9:39 AM CDT | Special Weather Statement | MPX | Chippewa, Yellow Medicine | 36 min |
| Jul 23, 10:01 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Redwood, Renville, Yellow Medicine | 44 min |
| Jul 23, 10:07 AM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Renville, Sibley | 38 min |
| Jul 23, 10:26 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet | 34 min |
| Jul 23, 10:37 AM CDT | Severe Thunderstorm Warning | MPX | Sibley | 38 min |
| Jul 23, 10:50 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville | 19 min |
| Jul 23, 11:01 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet | 29 min |
| Jul 23, 11:52 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Le Sueur, Rice, Scott | 38 min |
| Jul 23, 11:57 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Steele, Waseca | 33 min |
| Jul 23, 12:36 PM CDT | Special Weather Statement | MPX | Goodhue, Steele | 39 min |
| Jul 23, 1:05 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele | 55 min |
| Jul 23, 1:18 PM CDT | Tornado Warning | MPX | Freeborn | 27 min |
Nearby
Special Weather Statements in Wisconsin, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.